Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 296, NWS Hastings, NE

September 5, 2005Gosper County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Sep 5, 2005, 5:13 PM CDT for Gosper County, Nebraska. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 5, 2005, 5:13 PM CDT (22:13 UTC)
Expired
Sep 5, 2005, 6:15 PM CDT
In force
62 min
Issued by
NWS Hastings, NE
Area
Counties, with a storm outline in the text

County Gosper County, NE

The radar

The Grand Island radar (KUEX), 120 km from the middle of the area, began a volume at 22:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 5, 5:00 PM CDTSevere Thunderstorm WatchSPC7 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 3:08 PM CDT, 2 hours 5 minutes earlier.

Area forecast discussion, Sep 5, 3:08 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
308 PM CDT MON SEP 5 2005

.SHORT TERM...MAIN FORECAST CHALLENGE WILL BE POPS FOR THE NEXT
FEW PERIODS. MODELS DO NOT SEEM TO BE HANDLING THINGS WELL...BUT
SEEM TO AGREE THERE WILL BE A BOUNDARY IN THE AREA FOR THE NEXT
COUPLE OF DAYS. WITH WAVES COMING THROUGH WE STAND A GOOD CHANCE
OF GETTING RAIN OVER OUR CWA WITH PLENTY OF MOISTURE TO WORK WITH.
WENT TOWARD THE HIGHER ETA MOS POPS FOR THE NEAR TERM. WENT WITH
COOLER ETA MOS TEMPS THINKING GREATER AMOUNTS OF CLOUDS WILL KEEP
TEMPS DOWN. THERE IS A SEVERE THREAT TONIGHT WITH COMPLEX MOVING
IN...BUT NOT THE MOST FAVORABLE AS MID LEVEL FLOW IS WEEK AND
INSTABILITY IS NOT INCREDIBLE. HEAVY RAIN POTENTIAL IS GOOD. THINK
STORMS SHOULD MOVE ALONG FAST ENOUGH NOT TO CAUSE WIDESPREAD
FLOODING.

.LONG TERM...KEPT A DRY FORECAST AS WE SHOULD BE UNDER INFLUENCE
OF HIGH PRESSURE. TROUGH IN THE WEST IS KEPT FAR ENOUGH WEST TO
PREVENT SHORTWAVES IT KICKS OUT TO INFLUENCE OUR WEATHER TOO
MUCH...AT LEAST MY THINKING NOW. BY SATURDAY A PIECE OF ENERGY
MIGHT MAKE IT CLOSE ENOUGH FOR POPS...BUT EVEN THE ECMWF INDICATES
THIS MAY BE TOO FAR NORTH AND WEST...GFS KEEPS US BONE DRY. OF
COURSE THE TIMING AND PLACEMENT WILL BE DIFFICULT IN THE EXTENDED
WITH RELATIVELY SMALL FEATURES. HAVE A DIFFICULT ENOUGH TIME WITH
NEAR TERM WITH SMALLER FEATURES...SO ONLY RAISED POPS ON SATURDAY
TO THE BRINK OF SLIGHT POPS.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.

&&

HEINLEIN
Hazardous weather outlook, Sep 5, 11:23 AM CDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
1123 AM CDT MON SEP 5 2005

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
061200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
1123 AM CDT MON SEP 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO REDEVELOP ACROSS WESTERN NEBRASKA
AND KANSAS THIS AFTERNOON AND CROSS THE OUTLOOK AREA TONIGHT.
SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH LOCALLY HEAVY
RAINFALL...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS THE PRIMARY
HAZARDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT AS A
COLD FRONT MOVES INTO THE OUTLOOK AREA. THE PRIMARY HAZARDS WILL
BE LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL.

THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON WEDNESDAY BEFORE
ENDING WEDNESDAY NIGHT OR THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

FAY

In the hours before

Special weather statement, Sep 5, 5:07 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
507 PM CDT MON SEP 5 2005

KSZ005>007-017>019-NEZ039>041-046>048-060>063-072>076-082>086-060500-
JEWELL KS-MITCHELL KS-OSBORNE KS-PHILLIPS KS-ROOKS KS-
SMITH KS-ADAMS NE-BUFFALO NE-CLAY NE-DAWSON NE-
FRANKLIN NE-FURNAS NE-GOSPER NE-GREELEY NE-HALL NE-
HAMILTON NE-HARLAN NE-HOWARD NE-KEARNEY NE-MERRICK NE-
NANCE NE-NUCKOLLS NE-PHELPS NE-SHERMAN NE-VALLEY NE-
WEBSTER NE-

THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH
769 IN EFFECT UNTIL 12 AM CDT FOR THE FOLLOWING AREAS

IN KANSAS THIS WATCH INCLUDES 6 COUNTIES

IN NORTH CENTRAL KANSAS

JEWELL                MITCHELL              OSBORNE
PHILLIPS              ROOKS                 SMITH

IN NEBRASKA THIS WATCH INCLUDES 20 COUNTIES

IN CENTRAL NEBRASKA

GREELEY               HOWARD                MERRICK
NANCE                 SHERMAN               VALLEY

IN SOUTH CENTRAL NEBRASKA

ADAMS                 BUFFALO               CLAY
DAWSON                FRANKLIN              FURNAS
GOSPER                HALL                  HAMILTON
HARLAN                KEARNEY               NUCKOLLS
PHELPS                WEBSTER

THIS INCLUDES THE CITIES OF...ALMA...ARAPAHOE...AURORA...
BEAVER CITY...BELOIT...BLADEN...BLUE HILL...BURR OAK...
CAMBRIDGE...CAMPBELL...CENTRAL CITY...CLAY CENTER...COZAD...
DOWNS...EDGAR...ELWOOD...FAIRFIELD...FRANKLIN...FULLERTON...
GENOA...GOTHENBURG...GRAND ISLAND...HARVARD...HASTINGS...
HILDRETH...HOLDREGE...JEWELL...KEARNEY...KENSINGTON...LEXINGTON...
LITCHFIELD...LOUP CITY...MANKATO...MINDEN...NELSON...ORD...
ORLEANS...OSBORNE...OXFORD...PHILLIPSBURG...PLAINVILLE...
RED CLOUD...SCOTIA...SMITH CENTER...SPALDING...ST. PAUL...
STOCKTON...SUPERIOR...SUTTON AND WOLBACH.

WESELY

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 5, 5:51 PM CDTSevere Thunderstorm WarningGIDDawson, Phelps54 min
Sep 5, 6:42 PM CDTSevere Thunderstorm WarningGIDPhelps56 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.